Alert archive / New Jersey / Gale Watches in 2022

Gale Watch 15, NWS Philadelphia/Mount Holly

September 21, 2022

NWS Philadelphia/Mount Holly issued this gale watch at Sep 21, 2022, 3:36 AM EDT. It took effect at Sep 22, 2022, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 21, 2022, 3:36 AM EDT (07:36 UTC)
In effect from
Sep 22, 2022, 6:00 PM EDT
Expired
Sep 22, 2022, 2:50 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

037 
WHUS71 KPHI 210736
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
336 AM EDT Wed Sep 21 2022

ANZ453>455-212045-
/O.NEW.KPHI.SC.Y.0076.220922T0600Z-220922T2200Z/
/O.NEW.KPHI.GL.A.0015.220923T0300Z-220923T1800Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
336 AM EDT Wed Sep 21 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt
  with gusts up to 25 kt and seas 3 to 5 ft expected. For the Gale
  Watch, northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 ft possible.

* WHERE...Coastal waters from Fenwick Island DE to Great Egg Inlet
  NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 2 AM to 6 PM EDT 
  Thursday. For the Gale Watch, from Thursday evening through 
  Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450>452-212045-
/O.NEW.KPHI.SC.Y.0076.220922T0600Z-220922T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
336 AM EDT Wed Sep 21 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...From 2 AM to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Small Craft Advisory conditions are likely
  to continue through Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-212045-
/O.NEW.KPHI.GL.A.0015.220923T0300Z-220923T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
336 AM EDT Wed Sep 21 2022

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 35 kt and 
  rough waters possible.

* WHERE...Delaware Bay.

* WHEN...From Thursday evening through Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Johnson
4 follow-up statements
735 
WHUS71 KPHI 211028
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
628 AM EDT Wed Sep 21 2022

ANZ453>455-212330-
/O.CON.KPHI.SC.Y.0076.220922T0600Z-220922T2200Z/
/O.CON.KPHI.GL.A.0015.220923T0300Z-220923T1800Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
628 AM EDT Wed Sep 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 25 kt and seas 3 to 5 ft expected. For the 
  Gale Watch, northwest winds 20 to 25 kt with gusts up to 35 kt 
  and seas 6 to 9 ft possible.

* WHERE...Coastal waters from Fenwick Island DE to Great Egg 
  Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 2 AM to 6 PM EDT 
  Thursday. For the Gale Watch, from Thursday evening through 
  Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450>452-212330-
/O.CON.KPHI.SC.Y.0076.220922T0600Z-220922T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
628 AM EDT Wed Sep 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...From 2 AM to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Small Craft Advisory conditions are 
  likely to continue through Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-212330-
/O.CON.KPHI.GL.A.0015.220923T0300Z-220923T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
628 AM EDT Wed Sep 21 2022

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 35 kt and 
  rough waters possible.

* WHERE...Delaware Bay.

* WHEN...From Thursday evening through Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
794 
WHUS71 KPHI 211859
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
259 PM EDT Wed Sep 21 2022

ANZ430-431-221230-
/O.EXA.KPHI.SC.Y.0076.220922T0600Z-220922T2200Z/
/O.CON.KPHI.GL.A.0015.220923T0300Z-220923T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
259 PM EDT Wed Sep 21 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt
  with gusts up to 25 kt and choppy waters expected. For the Gale
  Watch, northwest winds 15 to 25 kt with gusts up to 35 kt and 
  rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, from 2 AM to 6 PM EDT 
  Thursday. For the Gale Watch, from Thursday evening through 
  Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ453>455-221230-
/O.CON.KPHI.SC.Y.0076.220922T0600Z-220922T2200Z/
/O.CON.KPHI.GL.A.0015.220923T0300Z-220923T1800Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
259 PM EDT Wed Sep 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20 kt
  with gusts up to 30 kt and seas 3 to 5 ft expected. For the Gale
  Watch, north winds 20 to 25 kt with gusts up to 35 kt and seas 
  6 to 9 ft possible.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 2 AM to 6 PM EDT 
  Thursday. For the Gale Watch, from Thursday evening through 
  Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450>452-221230-
/O.CON.KPHI.SC.Y.0076.220922T0600Z-220922T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
259 PM EDT Wed Sep 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...From 2 AM to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Small Craft Advisory conditions are 
  likely to continue through Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
127 
WHUS71 KPHI 220804
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
404 AM EDT Thu Sep 22 2022

ANZ450>452-222100-
/O.EXT.KPHI.SC.Y.0076.000000T0000Z-220924T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
404 AM EDT Thu Sep 22 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

* WHAT...Southwest wind 15 to 20 knots with gusts of 25 to 30 
  knots, becoming northwest this afternoon. Waves building to 6 to
  10 feet.

* WHERE...The Atlantic coastal waters from Sandy Hook to Great 
  Egg Inlet, New Jersey.

* WHEN...Until 6:00 AM Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating a small 
vessel, should avoid navigating in hazardous conditions.

&&

$$

ANZ453>455-222100-
/O.CON.KPHI.SC.Y.0076.000000T0000Z-220922T2200Z/
/O.EXT.KPHI.GL.A.0015.220922T2200Z-220923T1800Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
404 AM EDT Thu Sep 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

* WHAT...Southwest wind 15 to 20 knots with gusts of 25 to 30 
  knots, becoming northwest this afternoon. Gale force gusts are 
  possible from tonight into Friday. Waves building to 6 to 10 
  feet.

* WHERE...The Atlantic coastal waters from Great Egg Inlet, New 
  Jersey to Fenwick Island, Delaware.

* WHEN...For the Small Craft Advisory until 6:00 PM this evening.
  For the Gale Watch from this evening through Friday afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating a small 
vessel, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-222100-
/O.CON.KPHI.SC.Y.0076.000000T0000Z-220922T2200Z/
/O.EXT.KPHI.GL.A.0015.220922T2200Z-220923T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
404 AM EDT Thu Sep 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

* WHAT...Southwest wind 15 to 20 knots with gusts of 25 to 30
  knots, becoming northwest this afternoon. Gale force gusts are
  possible from tonight into Friday. Waves building to 2 to 5 
  feet.

* WHERE...Delaware Bay.

* WHEN...For the Small Craft Advisory until 6:00 PM this evening.
  For the Gale Watch from this evening through Friday afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating a small 
vessel, should avoid navigating in hazardous conditions.

&&

$$

Iovino
929 
WHUS71 KPHI 221850
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
250 PM EDT Thu Sep 22 2022

ANZ453>455-231145-
/O.CON.KPHI.SC.Y.0076.000000T0000Z-220922T2200Z/
/O.UPG.KPHI.GL.A.0015.220922T2200Z-220923T1800Z/
/O.NEW.KPHI.GL.W.0021.220922T2200Z-220923T1800Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
250 PM EDT Thu Sep 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT
FRIDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 35 kt and seas 5 to 8 ft expected. For the Small 
  Craft Advisory, northwest winds around 20 kt with gusts up to 
  30 kt and seas 4 to 6 ft.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 2 PM 
  EDT Friday. For the Small Craft Advisory, until 6 PM EDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ430-431-231145-
/O.CON.KPHI.SC.Y.0076.000000T0000Z-220922T2200Z/
/O.UPG.KPHI.GL.A.0015.220922T2200Z-220923T1800Z/
/O.NEW.KPHI.GL.W.0021.220922T2200Z-220923T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
250 PM EDT Thu Sep 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT
FRIDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 30 kt and rough waters expected. For the Small 
  Craft Advisory, northwest winds 15 to 20 kt with gusts up to 
  30 kt and choppy waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Gale Warning, from 6 PM this evening to 2 PM 
  EDT Friday. For the Small Craft Advisory, until 6 PM EDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ450>452-231145-
/O.CON.KPHI.SC.Y.0076.000000T0000Z-220924T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
250 PM EDT Thu Sep 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Sep 20, 8:16 PM EDT, 7 hours 20 minutes earlier.

Area forecast discussion, Sep 20, 8:16 PM EDT, 7 hours 20 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
816 PM EDT Tue Sep 20 2022

.SYNOPSIS...
High pressure remains across the area tonight and then moves
away Wednesday. A cold front moves through tomorrow night into
Thursday followed by Canadian high pressure building in for the
weekend. Another system may impact the region Monday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
High pressure building into our south and west near West
Virginia will continue to dominate the area through tonight as
it remains centered just off to our south and west. This will
bring mostly clear skies with diminishing winds and low
temperatures mainly in the 50s to low 60s.

For Wednesday, high pressure moves off the coast while a fairly
broad area of low pressure moves eastward across northern Ontario
into Quebec. This will help push a weak warm front through the area
so it will be a bit warmer and more humid compared to today but
still not exceptionally muggy. Expect highs mostly in the low to mid
80s. The day should start mainly sunny but there will be some
increasing mid and high clouds through the day. The warm front could
also help touch of a few afternoon showers or storms over the
southern Poconos but POPs are low and it should otherwise be dry
through the day.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
The cold front associated with the low pressure area and the
upper trough will begin to affect the area Wed night. Showers
and tstms that develop to the NW Wed will weaken as they arrive
across our area. We will continue with the chc pops for the ern
PA and nrn NJ counties. Risk for severe weather seems low as the
instability decreases after the best daytime heating has
expired and the wind field is only beginning to become
favorable.

The front will continue amble SE thru the region Thu. We'll continue
to show a progression of higher pops from NW to SE thru the day.
Scattered tstms are possible, but again the threat for any severe
weather is quite low for most areas. A couple tstms across Delmarva
may become stronger and with the Day3 outlook from SPC indicating
Marginal risk, this will something to keep an eye out for. A
cloudy day is expected in most areas with temperatures topping
out in the low 80s for Delmarva and SE NJ and upper 60s/low 70s
for the nrn NJ and srn Poconos areas. After the front passes,
winds will switch around to the northwest and increase to around
10-15 mph by late Thursday and through Thursday night. Wind
gusts of 20-30 mph can be expected, with brief gusts of 35-40
mph possible near the coast and in the higher elevations of the
southern Poconos and northwestern New Jersey.

On Thursday night, the front will push offshore and clearing will
progress from NW to SE. Cooler and drier air will arrive under
the breezy conditions. The main surge of cold advection looks to
arrive near and after midnight, so the winds will likely not
lessen much overnight. Lows will drop into the low/mid 40s for
the NW areas and upper 40s/low 50s for metro Philadelphia and
Delmarva.

Friday will be the coolest day of the stretch with highs mostly
in the 60s for most locales, about 10 degrees below normal.
Breezy conditions will continue as high pressure continues
building across the Great Lakes. Expect sustained winds around
15-20 mph with gusts of 25-35 mph. The pressure gradient will
begin to relax later in the day, so the stronger winds and gusts
are most likely to occur during the morning through early
afternoon.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure at the surface and a upper ridge over the Eastern U.S.
will combine to bring dry and autumn-like weather for late this week
and for the weekend. Both Sat/Sun will have dry conditions with mostly
sunny skies Sat and increasing clouds Sun. It will be seasonably cool
Sat with highs in the low 70s for most areas and some 60s for the
Poconos. On Sunday, highs will be a bit milder. Overnight lows will
mostly be in the 40s Sat morning and upper 40s to low 50s for Sunday
morning.

Beyond that, many of the longer range models are showing that another
H5 trough will be strengthening while moving SE across the Great Lakes
Sun. and into the Middle Atlantic Mon. A surface low will develop
and bring its associated fronts to our area. We will go along with
the consensus NBM pops attm with chc pops Sun night and into Mon then
slight chc pops for Mon night. Tstm will not be in the the fcst for
these periods attm. Temperatures for Sun night and Monday will
be a bit below normal. Following the trough and frontal passage,
more below normal temps will expand across the area.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR with some scattered clouds. Winds will prevail
around 5 kts or less, but should generally remain from the
northwest. High confidence.

Wednesday...VFR. Initially light northwest winds will shift to
the southwest and increase to 5-10 kts by around 15Z. High
confidence.

Outlook...

Wed night/Thu...Restrictions expected by Thursday morning with
scattered showers and tstms associated with a cold front.
Conditions deteriorate from NW to SE thru the period Wed night
and improve from NW to SE Thursday. MVFR/IFR possible. LLWS
possible Wednesday night with 2kft winds from the southwest
around 35-40 kts. South to southwest winds 5-10 kts Wednesday
night will shift to the northwest and increase to 10-15 kts on
Thursday. Gusts of 20-25 kts possible on Thursday.

Thu night thru Sun...Mostly VFR. Northwest winds 10-20 kts Thu
night thru Fri with gusts of 20-30 kts probable.

&&

.MARINE...
Sub SCA conditions expected through Wednesday. Generally expect
northwest winds 10 to 15 knots through tonight backing to southerly
at 10 to 15 through Thursday with gusts up to 20 knots possible by
late day. Seas generally 2 to 3 feet through the period.

Outlook...

Wed night thru Fri night... A period of SCA conditions expected
with a possibility of some low-end Gales for late Thursday night
and Friday. Scattered showers and tstms Wed night thru Thursday
then generally fair for Friday and Sat. Choppy seas and
enhanced swells associated with well offshore storms.

Sat/Sun...Mostly sub-SCA with fair weather. Winds and seas will build
later Sunday SCA possible Sun night.

Rip Currents...

For Wednesday, a southwest wind near 10 MPH tomorrow. Breaking
waves should be 1-3 feet with a medium period swell. There is a
LOW risk for rip currents along the Jersey Shore and Delaware
Beaches.

For Thursday, as Hurricane Fiona moves north well offshore,
long period swells will begin to develop with building seas. An
offshore wind around 10-15 MPH will help limit rip current
potential somewhat, however with 3 to 4 foot breaking waves, and
a period of around 13 seconds, a MODERATE risk for rip currents
exists along the Jersey Shore and Delaware Beaches. An upgrade
to HIGH risk may be necessary in subsequent updates, but
confidence was not high enough currently to include it in the
forecast.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Johnson/OHara/RCM
NEAR TERM...Fitzsimmons/Staarmann
SHORT TERM...OHara/Staarmann
LONG TERM...OHara
AVIATION...Fitzsimmons/OHara/Staarmann
MARINE...Fitzsimmons/OHara
Hazardous weather outlook, Sep 20, 8:24 PM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
824 PM EDT Tue Sep 20 2022

DEZ001>003-MDZ012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-220030-
New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-Monroe-
Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
824 PM EDT Tue Sep 20 2022

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ450>455-220030-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
824 PM EDT Tue Sep 20 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Northwesterly wind gusts near gale force are possible late Thursday
night through Friday morning. Seas will build to 6 to 10 feet
Thursday night through Friday as well with the enhanced swells
arriving from Hurricane Fiona, which will be passing a few hundred
miles offshore.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-220030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
824 PM EDT Tue Sep 20 2022

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Northwesterly wind gusts near gale force are possible late Thursday
night through Friday morning. Rough seas will develop Thursday night
through Friday as well with the enhanced swells arriving from
Hurricane Fiona, which will be passing a few hundred miles offshore.
Seas may build to 6 to 8 feet near the mouth of Delaware Bay.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-220030-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
824 PM EDT Tue Sep 20 2022

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

High surf and dangerous rip currents are possible on Thursday and
especially Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 3:36 AM EDTSmall Craft AdvisoryPHI3 days

Nearby

Gale Watches in New Jersey, 2022Every gale watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.